MAUDE Adverse Event Report: BIOMET UK LTD. INTRAMEDULLARY ROD LINK; OXFORD MICROPLASTY INSTRUMENTS

BIOMET UK LTD. INTRAMEDULLARY ROD LINK; OXFORD MICROPLASTY INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products : intramedullary rod removal hook with t-handle item# 32-401111, lot# unknown.Report source: foreign : germany.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2023-00039.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental 3500a will be submitted.
 
Event or Problem Description
It was reported that: the hook for removing the im rod broke off during the operation, nothing remained in the patient.No consequences or impact to the patient.At the same time, a tip of the connecting piece broke off during the operation.Nothing remained in the patient and could be removed from the im.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the provided pictures identified that the alignment pin has fractured on the oxford knee i/m rod link.Lot identification is necessary for review of device history records, lot identification was not provided.Devices are used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4), this follow-up report is being submitted to relay additional and/or corrected information.The product was returned, and a visual inspection shows the item and lot numbers match the complaint.Both of the returned devices showed wear and damage from use.Fracture analysis was performed on the returned devices, which reported that optical images of the device fracture surface show artefacts such as river lines and a bending hinge, suggesting a bending overload mode of failure.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Upon receipt of the item lot numbers, review of the complaint histories identified no additional similar complaints for the reported part and lot combinations.With the information available, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
INTRAMEDULLARY ROD LINK
Common Device Name
OXFORD MICROPLASTY INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16361020
Report Number3002806535-2023-00040
Device Sequence Number12648368
Product Code JWH
UDI-Device Identifier05019279404445
UDI-Public(01)05019279404445(11)160109(10)ZB160102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422822
Device Lot NumberZB160102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/14/2023
03/21/2024
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/05/2023
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient Weight90 KG